Question 9 1 out of 1 points A diabetic patient being treated for obesity tells

Question 9 1 out of 1 points a diabetic patient being

This preview shows page 3 - 5 out of 9 pages.

Question 91 out of 1 pointsA diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse's immediate attention? Increased blood glucoseResponse Feedback:All of the patient's adverse effects should be addressed by the nurse. However, the most critical effect that needs immediate attention would be the increased blood glucose. Drug therapy for the increased blood glucose may need to be altered. The patient should monitor blood glucose levels carefully and report abnormal findings as soon as possible. Medication can help his dryeyes, and a dose adjustment with the dextroamphetamine may be necessary if the jitteriness is profound and does not subside. Sympathomimetic action of the dextroamphetamine may lead to an inability to ejaculate and either increased or decreased libido. The patient and his partner may need to seek counseling for this concern.Question 101 out of 1 pointsA nurse is working with a 57-year-old man who is a former intravenous drug abuser. He has been prescribed a weekly dosage of methotrexate for his rheumatoid arthritis. Which of the following will the nurse include in her teaching plan for this patient? Drink plenty of water every dayResponse Feedback:Use of illicit drugs as well as an age-related decrease in renal function may have predisposed the patient to nephrotoxicity. Therefore, it is most important for the nurse to advise the patient to drink enough water to decrease the risk for nephrotoxicity when taking methotrexate. Avoiding red meat or taking the tablets before bedtime does not help reduce the risk of nephrotoxicity.Question 111 out of 1 pointsFollowing an assessment by her primary care provider, a 70-year-old resident of an assisted
Background image
living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?The resident's apical heart rate is 112 beats/minute with a regular rhythmResponse Feedback:If the pulse rate is greater than 100 bpm, it is necessary to withhold a levothyroxine dose in an older adult. Anorexia, recent vaccination, and recent falls do not necessary indicate a need to withhold this medication.Question 121 out of 1 pointsA 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is hypotension.Response Feedback:Tizanidine (Zanaflex) has been associated with hypotension, which could be a safety risk, especially if the patient is also taking an antihypertensive drug.
Background image
Image of page 5

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Blood sugar, Allopurinol, NURS 6521N

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture